Wildfire, X W San Diego Valley
- When
- September 6, 11:45 AM PST to 3:00 PM PST
- Where
- X W San Diego Valley forecast zone
- Reported by
- NEWSPAPER
- Coordinates
- 33.028, -116.770 (the zone’s center; the record gives no point)
This fire burned 65 acres of brush two miles south of the San Diego Wild Animal Park in the San Pascual Valley. It was started by a boy playing with fireworks.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGX wrote it up.
This fire burned 65 acres of brush two miles south of the San Diego Wild Animal Park in the San Pascual Valley. It was started by a boy playing with fireworks.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before the first event at Sep 6, 9:30 AM PST, 2 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 1030 AM PDT MON SEP 6 2004 .SYNOPSIS...HIGH PRESSURE ALOFT WILL CONTINUE HOT WEATHER INTO MID WEEK. A TROUGH OF LOW PRESSURE MOVING INLAND TO THE NORTH WILL BRING A COOLING TREND THE LATTER HALF OF THE WEEK ALONG WITH A SLOWLY INCREASING MARINE LAYER. MOISTURE IN SOUTHERLY FLOW ALOFT WILL CAUSE A SLIGHT CHANCE OF THUNDERSTORMS IN THE MOUNTAINS WEDNESDAY AND THURSDAY AFTERNOONS. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES. .SHORT TERM...MOSTLY CLEAR TODAY. THE 12Z NKX SOUNDING HAD A NEAR SURFACE BASED INVERSION WITH WEAK ELY WINDS IN THE LOW LEVELS AND A LITTLE COOLING AROUND 950 MB. WEAK GRADIENTS WITH ONSHORE TRENDS. SIGNIFICANTLY COOLER MOST AREAS W OF THE MOUNTAINS COAST TODAY SO UPDATED THE ZONES. HIGH PRESSURE ALOFT AND WEAK SYNOPTIC SCALE GRADIENTS WILL CONTINUE WARM WEATHER WITH HOT DAYS W OF THE MOUNTAINS. HOWEVER...THE AFTERNOON SEA BREEZES WILL BE STRONGER FOR A LITTLE COOLING NEAR THE COAST. THERE SHOULD STILL BE SOME RECORD HI TEMPS TODAY AND TUE. THE HI STARTS TO BREAK DOWN WED AND AN EDDY MAY DEVELOP FOR PATCHY COASTAL LOW CLOUDS AND FOG. MORE COOLING NEAR THE COAST WED BUT JUST SLIGHT COOLING INLAND. A WEAK TROUGH MOVES PAST TO THE N THU CAUSING STRONGER ONSHORE FLOW FOR A LITTLE MORE COOLING AND DEEPENING OF THE MARINE LAYER. MID LEVEL MOISTURE IN SLY FLOW ALOFT WILL BRING A SLIGHT CHANCE OF THUNDERSTORMS TO THE MOUNTAINS WED AND THU AFTERNOONS...MAINLY S. THE DRY CONDITIONS WILL CAUSE LONG DURATIONS OF LOW HUMIDITIES IN THE MOUNTAINS AND INLAND EMPIRE AND A RED FLAG WARNING IS IN EFFECT THROUGH TUE FOR THOSE AREAS. .LONG TERM...DRIER FLOW ALOFT FRI...OTHERWISE NOT MUCH CHANGE. A STRONGER UPPER TROUGH OF LOW PRESSURE MOVES THROUGH OVER THE WEEKEND FOR MORE DEEPENING OF THE MARINE LAYER AND COOLING. .SGX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING...SEE LAXRFWSGX. HIGH SURF ADVISORY...SEE LAXCFWSGX. SPECIAL WEATHER STATEMENT...SEE LAXSPSSGX. ATKIN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 910 AM PDT MON SEP 6 2004 CAZ042-043-048-055>058-071300- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- 910 AM PDT MON SEP 6 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THROUGH TONIGHT. ...A HIGH SURF ADVISORY IS IN EFFECT FOR THE ORANGE COUNTY COAST AND FOR THE NORTHERN SAN DIEGO COUNTY COAST THROUGH 9 PM TODAY... LARGE SOUTH SWELL IS CREATING WIDESPREAD SURF OF 5 TO 7 FEET WITH OCCASIONAL SETS TO 9 FEET. THE HIGHEST SURF WILL BE ALONG MOST OF THE ORANGE COUNTY COAST. POINT AND REEF BREAKS IN SOUTHERN SAN DIEGO COUNTY WILL ALSO HAVE HIGH SURF BUT IT WILL NOT BE WIDESPREAD. THE SWELL IS EXPECTED TO PEAK TODAY. THE SWELL WILL TURN TO THE SOUTHWEST TUESDAY AND BEGIN TO DECREASE. IT IS VERY DANGEROUS TO FISH OR OBSERVE WAVES FROM ROCKS OR EXPOSED COASTAL STRUCTURES DURING HIGH SURF CONDITIONS. LARGE WAVES CAN SUDDENLY SWEEP ACROSS PREVIOUSLY DRY AREAS. THESE WAVES CAN BE DANGEROUS...EVEN FOR EXPERT SWIMMERS OR SURFERS. THE HIGH SURF WILL CAUSE DANGEROUS RIP CURRENTS. RESIDENTS AND BEACH GOERS ALONG THE AFFECTED SHORES SHOULD EXERCISE CAUTION UNTIL THE SURF SUBSIDES. REFER TO LAXCFWSGX WHUS46 KSGX FOR DETAILS. ...RED FLAG WARNING TODAY AND TUESDAY OVER THE MOUNTAINS OF SOUTHWEST CALIFORNIA AND THE INLAND EMPIRE FOR SUSTAINED RELATIVE HUMIDITY LESS THAN 10 PERCENT FOR 10 HOURS OR MORE EACH DAY... THE HOT DRY WEATHER WILL CAUSE ELEVATED FIRE DANGER. PEOPLE SHOULD BE ESPECIALLY CAREFUL WITH SOURCES OF IGNITION. REFER TO LAXRFWSGX WWUS86 KSGX FOR DETAILS. .DAYS TWO THROUGH SEVEN... TUESDAY. THROUGH SUNDAY. THE RED FLAG WARNING REMAINS IN EFFECT FOR TUESDAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ATKIN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN DIEGO CA 930 AM PDT MON SEP 6 2004 CAZ042-043-048-050-057-070000- ORANGE COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY COASTAL AREAS-SAN DIEGO COUNTY VALLEYS- SANTA ANA MOUNTAINS AND FOOTHILLS- 930 AM PDT MON SEP 6 2004 ...HOT WEATHER WILL CONTINUE IN THE COASTAL AND VALLEY AREAS THROUGH TUESDAY... HIGH PRESSURE ALOFT WILL CONTINUE HOT WEATHER WEST OF THE MOUNTAINS THROUGH TUESDAY. TEMPERATURES WILL REACH 100 OR GREATER IN MOST VALLEY LOCATIONS AND EVEN IN A FEW AREAS NEAR THE COAST TODAY AND TUESDAY. HOWEVER...HUMIDITIES WILL BE LOW...WHICH WILL MAKE THE HEAT SLIGHTLY MORE TOLERABLE. A FEW RECORDS THAT COULD BE APPROACHED OR POSSIBLY EVEN EXCEEDED TODAY SEPTEMBER 6 INCLUDE... CHULA VISTA 95 SET IN 1988 ESCONDIDO 102 SET IN 1984 NEWPORT BEACH HARBOR 86 SET IN 1949 OCEANSIDE MARINA 83 SET IN 1984 RAMONA FIRE DEPARTMENT 102 SET IN 1983 SAN DIEGO AIRPORT 90 SET IN 1952 SANTA ANA FIRE STATION 103 SET IN 1984 VISTA 102 SET IN 1984 IF YOU PLAN TO BE OUTSIDE...AVOID PROLONGED EXPOSURE OR STRENUOUS PHYSICAL ACTIVITY. DRINK PLENTY OF NON ALCOHOLIC FLUIDS TO AVOID DEHYDRATION. ALCOHOLIC AND CAFFEINATED BEVERAGES CAN INCREASE THE RATE OF WATER LOSS IN YOUR BODY...INCREASING THE RISK OF HEAT EXHAUSTION OR STROKE. WEAR LIGHTWEIGHT...LIGHT-COLORED...LOOSE- FITTING CLOTHING. WEAR A HAT TO SHIELD YOURSELF FROM THE SUN... AND USE A SUNSCREEN TO REDUCE POSSIBLE SUNBURN. ALSO...BE VERY CAREFUL WITH POSSIBLE SOURCES OF FIRE IGNITION. MAXWELL/ATKIN
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in California in 2004Every state in 2004This day in weather historyWarnings in California, September 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5423858.